MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. HIGH FLOW INSUFFLATION UNIT

SHIRAKAWA OLYMPUS CO., LTD. HIGH FLOW INSUFFLATION UNIT
Model Number UHI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bradycardia (1751)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported that when using a high flow insufflation unit, the patient¿s heartrate dropped from 60 to 30 bpm.The event occurred during the therapeutic procedure (laparoscopic hysterectomy) and was at a setting of 15mmhg.The setting was lowered to 12mmhg and after resting for 5 minutes, 4 instruments were moved, and the patient¿s heart rate dropped again.The procedure was terminated since the heart rate fluctuated.There was no change when switching from bipolar to monopolar instruments.Additional information regarding the event was requested but not provided at this time.
 
Event or Problem Description
The indication for the procedure was suspected ca corpus.It was not an urgent case but delayed a surgical resection of tumor.It did not cause a serious deterioration in the patient's state of health.There were no relevant pre-existing conditions for the patient.Currently, the patient has had a private cardiac workup including cardiac mri and holter done and results are normal.The cancelled case has been rescheduled.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and no abnormalities were observed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 9 years since the subject device was manufactured.Based on the results of the investigation, olympus did not identify any device abnormalities, nor any indication that the device caused the patient's reported bradycardia.The procedure was cancelled/treatment delayed due to actions taken to address the patient¿s bradycardia.However, the root cause of the event could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HIGH FLOW INSUFFLATION UNIT
Common Device Name
HIGH FLOW INSUFFLATION UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18261517
Report Number3002808148-2023-13690
Device Sequence Number20755978
Product Code HIF
UDI-Device Identifier04953170140280
UDI-Public04953170140280
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K014166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUHI-3
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/06/2023
02/09/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date12/06/2023
02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight67 KG
Patient EthnicityNon Hispanic
Patient RaceAsian